Normalized eigenvectors for nonlinear abstract and elliptic operators. (English) Zbl 0931.47050

The authors study the eigenvalue problem \(Au= C(\lambda,u)\), where \(A\) is of type \((S)_+\), \(m\)-accretive, or maximal monotone, while \(C\) is continuous and bounded or compact. Particular emphasis is laid on the existence of eigenvectors with special normalization conditions which are natural in view of applications to elliptic boundary value problems.


47J10 Nonlinear spectral theory, nonlinear eigenvalue problems
47H05 Monotone operators and generalizations
35J60 Nonlinear elliptic equations
47F05 General theory of partial differential operators
47H11 Degree theory for nonlinear operators
Full Text: DOI


[1] Agmon, S.; Douglis, A.; Nirenberg, L., Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions, Comm. Pure Appl. Math., 12, 623-727 (1959) · Zbl 0093.10401
[2] Fitzpatrick, P. M.; Petryshyn, W. V., On the nonlinear eigenvalue problem \(T(u)= λC (u)\) involving noncompact abstract and differential operators, Boll. Un. Mat. Ital., 15, 80-107 (1978) · Zbl 0386.47033
[3] Guan, Z.; Kartsatos, A. G., On the eigenvalue problem for perturbations of nonlinear accretive and monotone operators in Banach spaces, Nonlinear Anal., 27, 125-141 (1996) · Zbl 0864.47028
[4] Kartsatos, A. G., New results in the perturbation theory of maximal monotone and m-accretive operators in Banach spaces, Trans. Amer. Math. Soc., 348, 1663-1707 (1996) · Zbl 0861.47029
[5] Krasnosel’skij, M. A., Topological Methods in the Theory of Nonlinear Integral Equations (1964), Pergamon Press: Pergamon Press Oxford · Zbl 0111.30303
[6] Skrypnik, I. V., The spectrum of a certain class of nonlinear operators, Dokl. Akad. Nauk Ukrain. RSR Ser. A, 12, 998-1000 (1970) · Zbl 0205.14701
[7] Skrypnik, I. V., Nonlinear Higher Order Elliptic Equations (1973), Naukova Dumka: Naukova Dumka Kiev · Zbl 0296.35032
[8] Skrypnik, I. V., Methods for Analysis of Nonlinear Elliptic Boundary Value Problems. Methods for Analysis of Nonlinear Elliptic Boundary Value Problems, Amer. Math. Soc. Transl. Ser. 2, 139 (1994), Am. Math. Soc: Am. Math. Soc Providence · Zbl 0822.35001
[9] Zvyagin, V. G., The existence of a continuous branch for the eigenfunctions of a nonlinear elliptic boundary value problem, Differentsial’nye Uravneniva, 13, 1524-1527 (1977) · Zbl 0367.35045
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.